Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 48, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 23, 2017, 4:32 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2017, 4:32 AM CDT (09:32 UTC)
- Expired
- Oct 23, 2017, 3:31 PM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
934 WHUS74 KMOB 230932 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 432 AM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... GMZ670-675-232000- /O.NEW.KMOB.SC.Y.0048.171023T0932Z-171024T0300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 432 AM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...INCREASING TO 18 TO 23 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
320 WHUS74 KMOB 231534 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1034 AM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... GMZ650-655-232000- /O.EXB.KMOB.SC.Y.0048.000000T0000Z-171023T2000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 1034 AM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * WINDS...NORTHWEST 18 TO 23 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-232345- /O.CON.KMOB.SC.Y.0048.000000T0000Z-171024T0300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1034 AM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
373 WHUS74 KMOB 232031 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 331 PM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ670-675-232145- /O.CAN.KMOB.SC.Y.0048.000000T0000Z-171024T0300Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 331 PM CDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE NORTHERLY WINDS AND SEAS HAVE LOWERED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASED OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 12:06 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Oct 23, 12:06 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1206 AM CDT Mon Oct 23 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance... Low IFR ceilings will persist for the next few hours in the wake of the earlier convection. After which MVFR conditions will be possible from patchy fog and low ceilings forming in the overnight hours. By the morning VFR conditions expected with clear skies and northwest winds. 17/DJ && .PREV DISCUSSION... /issued 957 PM CDT Sun Oct 22 2017/ DISCUSSION...See updated information for land areas below. UPDATE...The rain has come to an end over the western half of the area while moderate to occasionally heavy rain persists over the far eastern zones late this evening. The back edge of the rain will gradually advance east overnight and mostly dry conditions are expected for all areas by just after daybreak, with just small chances lingering in the far east zones for Monday morning. Updated forecast to reflect this slightly quicker timing. The cold front is currently moving across central MS and southeast Louisiana. It will move through the region overnight and will clear the far eastern zones by mid Monday morning. Cooler drier air will filter into the area behind the front with lows in the western half of the area dropping into the mid to upper 50s by daybreak. Also increased winds over the most of the marine area to exercise caution levels (15-20kt) in the wake of the front, which is in better agreement with the high res guidance and makes sense given what we typically see in the wake of this strength of frontal passage. 34/JFB PREV DISCUSSION... /issued 659 PM CDT Sun Oct 22 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance... LIFR ceilings and IFR visibilities associated with the ongoing convection will continue into the late evening. The line of thunderstorms is expected to move eastward through the evening. MVFR conditions after midnight though low ceilings remain over the area until morning. After which winds will shift out of the northwest with VFR conditions through the rest of the period. DJ/17 PREV DISCUSSION... /issued 351 PM CDT Sun Oct 22 2017/ NEAR TERM /Now Through Monday/...Sharp long-wave upper level trough axis exiting the Plains this evening is progged to make steady eastward progress to the Lower MS River Delta late tonight then pivots over the heart of the forecast area by daybreak Monday. Ahead of the eastward moving trough axis this evening, the local area remains on the favored side for enhanced deep layer ascent within an anomalously high moist environment (PWAT's) ~ 2.00 inches. Radar is quite active with widespread showers/storms streaming northward off the Gulf. Efficient warm rain processes today have resulted in heavy rainfall rates and excessive storm totals mainly over the coastal zones where area mesonet sites and NWS surface observing equipment have reported upwards of 2 to 4 inches with a few sites reporting 5+ inches. Thus, with the front still to the west and additional rains developing upstream to expand into the area tonight, could have some isolated flash flooding problems and will increase the local flood threat level to elevated over the coastal zones this evening. There remains some potential for a few tornadoes this evening generally east of the convective band as well. Stay weather aware tonight. As best dynamics shift east, categorical chances (80 to 100%) of showers and storms this evening over much of the area shifts east to the eastern half of the area by midnight and into the pre-dawn hours Monday. Rain chances progged to slowly taper off over the western zones through the course of the night. Attendant frontal passage occurs Monday morning, bringing an end to the rain. Overnight lows dropping off into the mid to upper 50s over the northwest zones by daybreak while mid to upper 60s elsewhere. Daytime highs Monday in lower to mid 70s interior to mid to upper 70s coast. /10 SHORT TERM /Monday night Through Wednesday night/...A reinforcing frontal boundary sweeps southward over the deep south Monday night, bringing lowering deep layer thickness values, deep layer dry air and lowering temperatures which last into the middle of the week. To begin the short term, much cooler conditions to start the morning commute to work or school Tuesday morning with temperatures in the lower to mid 50s interior, 56 to 62 coast. Daytime highs on Tuesday in the lower to mid 70s which is a few degrees below climatic normals. The coolest period is Tuesday night and Wednesday where lows will likely dip down into the 40s for much of the area. The exception being right along the beaches where numbers in the lower to mid 50s forecast. Wednesday's highs in the mid to upper 60s for most locations. /10 LONG TERM /Thursday Through Sunday/...A moderation in highs and lows anticipated to close out the week as surface high pressure lifts up across the southeast. Highs Thursday and Friday trend back into the 70s. Lows Friday and Saturday mornings in the lower to mid 50s interior to lower to mid 60s coast. Next cold front appears to dive into the deep south by Friday and pushes thru Saturday, bringing a return to a small chance of showers and storms through Saturday night. Of note: there is a high degree of disagreement in the weather models with the timing of next weekend's frontal passage which will dictate temperature forecasts going into Saturday or Sunday. For now, the blended guidance suggests highs will lower back into the lower to mid 60s by Sunday with morning lows lowering into the mid to upper 40s interior. /10 MARINE...An unsettled pattern continues tonight ahead of a cold front approaching from the west. Winds, waves and seas will be locally higher in and near showers and storms tonight. Visibility likely to be reduced to less than a mile as well, with the passage of heavy rain. Frontal passage is forecast Monday morning, bringing a wind shift and an end to showers and storms in its wake. A light, to at times moderate northwest flow continues into the middle of the week before turning more onshore by late week with high pressure lifting up into the southeast. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 1 AM CDT Monday for ALZ265-266. FL...High Rip Current Risk until 1 AM CDT Monday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 22, 10:11 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1011 PM CDT Sun Oct 22 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-240315- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1011 PM CDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight The potential for localized flash flooding will persist across areas from Butler and Crenshaw Counties south to Okaloosa county through the early morning hours. A high risk of rip currents continues at the local beaches. .DAYS TWO THROUGH SEVEN...Monday through Saturday A moderate risk for rip currents can be expected along the gulf beaches of Alabama and Northwest Florida on Monday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>635-650-655-670-675-240315- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 1011 PM CDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight Offshore winds will increase overnight over the Alabama gulf waters as a cold front moves through. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous wind and wave conditions for small craft can be expected Monday through midweek in the wake of a cold front.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:14 PM CDT | Special Marine Warning | MOB | 61 min | |
| Oct 22, 7:52 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 4 hr |
| Oct 22, 8:02 PM CDT | River Flood Warning | MOB | Baldwin | 66 hr |
| Oct 22, 10:45 PM CDT | Areal Flood Warning | MOB | Baldwin | 12 hr |
| Oct 22, 11:02 PM CDT | Special Marine Warning | MOB | 28 min | |
| Oct 23, 1:00 AM CDT | Areal Flood Advisory | MOB | Covington, Crenshaw | 3 hr |
| Oct 23, 10:28 AM CDT | Areal Flood Warning | MOB | Baldwin | 6 hr |
| Oct 23, 10:38 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 17 hr |
| Oct 22, 10:12 PM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| Oct 23, 1:14 AM CDT | Areal Flood Warning | MOB | Okaloosa | 12 hr |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.